×

Galois connections between lattices of preradicals induced by ring epimorphisms. (English) Zbl 1453.16032

The authors introduced the concept of a Galois connection between the lattices of predradicals \(R\)-pr and \(S\)-pr of two rings \(R\) and \(S\) induced by any adjoint pair of functors between the categories in an earlier paper [the authors, Appl. Categ. Struct. 24, No. 3, 241–268 (2016; Zbl 1345.16030)]). The paper under review continues this study. For the Galois connection \(\langle \phi , \psi \rangle\) induced by the adjoint pair \(\langle F , G \rangle\) of functors, several results concerning preradicals are found. Let \(R\) and \(S\) be associative rings with identity and let \(\tau\) be any preradical over \(R\) and \(\sigma\) any preradical over \(S\). Then the pretorsion-free class associated with \(\phi (\tau)\) and the pretorsion class associated with \(\psi (\sigma )\) are described explicitly. It is also shown that \(\phi\) preserves idempotency and \(\psi\) preserves radicals.
If \(f:A \rightarrow B\) is a ring homomorphism, then two pairs of adjoint functors \(\langle F,G \rangle\) and \(\langle G,H \rangle\) exist with induced Galois connections \(\langle \phi , \psi \rangle \) and \(\langle \zeta , \xi \rangle\) respectively. If \(\tau\) is a preradical on \(A\) and \(N\) is a \(B\)-submodule, then \(\psi(\tau)(N)\) is shown to be the least \(B\)-submodule containing \(\tau(_{A}N)\) and \(\xi(\tau)(N)\) is shown to be the greatest \(B\)-submodule of \(N\) that is contained in \(\tau(_{A}N)\). This leads to a description of the pretorsion and pretorsion-free classes that correspond to the induced Galois connections.
Whereas the earlier paper of the authors [loc. cit.] focused on the case where \(S\) is a quotient ring, a slightly more general setting is considered here, viz. the case where \(f:A \rightarrow B\) is a ring epimorphism. In this case, it is shown that \(\psi (\sigma)\) is the greatest and \(\zeta(\sigma)\) is the least extension of any preradical \(\sigma\) on \(B\) and it follows that \(\phi\) and \(\xi\) are surjective and \(\psi\) and \(\zeta\) are injective. The class of all extensions of any preradical \(\sigma\) on \(A\) is characterized. If \(\tau\) is an idempotent preradical (resp. radical) on \(B\), then it is proved that the interval \([\zeta(\tau), \psi(\tau)]\) is closed under products (resp. coproducts). Characterizations are also found for the equalities \(\phi = \xi\) and \(\psi = \zeta\) to be true.

MSC:

16S90 Torsion theories; radicals on module categories (associative algebraic aspects)
06A15 Galois correspondences, closure operators (in relation to ordered sets)
18A40 Adjoint functors (universal constructions, reflective subcategories, Kan extensions, etc.)
16D40 Free, projective, and flat modules and ideals in associative algebras

Citations:

Zbl 1345.16030
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Anderson, F. W. and Fuller, K. R., Rings and Categories of Modules (Springer Verlag, New York, 1974). · Zbl 0301.16001
[2] Bican, L., Jambor, P., Kepka, T. and Nẽmec, P., Preradicals and change of rings, Comment. Math. Univ. Carolin.16(2) (1975) 201-217. · Zbl 0305.16017
[3] Bican, L., Kepka, T. and Nẽmec, P., Rings, Modules and Preradicals (Marcel Dekker, New York and Basel, 1982). · Zbl 0483.16026
[4] Erné, M., Koslowski, J., Melton, A. and Strecker, G., A primer on Galois connections, Ann. N. Y. Acad. Sci.704 (1993) 103-125. · Zbl 0809.06006
[5] Fernández-Alonso, R. and Magaña, J., Galois connections between lattices of preradicals induced by adjoint pairs between categories of modules, Appl. Categ. Structures24(3) (2016) 241-268. · Zbl 1345.16030
[6] Férnandez-Alonso, R., Raggi, F., Rincón, H., Ríos, J. and Signoret, C., The lattice structure of prerradicals, Comm. Algebra30(3) (2002) 1533-1544. · Zbl 1007.16022
[7] Fernández-Alonso, R., Raggi, F., Ríos, J., Rincón, H. and Signoret, C., The lattice structure of preradicals II. Partitions, J. Algebra Appl.1(2) (2002) 201-214. · Zbl 1034.16035
[8] Férnandez-Alonso, R., Raggi, F., Rincón, H., and Ríos, J., Basic preradicals and main injective modules, Comm. Algebra30(3) (2002) 1533-1544. · Zbl 1007.16022
[9] Shmuely, Z., The structure of Galois connections, Pacific J. Math.54(2) (1974) 209-225. · Zbl 0275.06003
[10] Stenström, B., Rings of Quotients (Springer Verlag, New York, 1975). · Zbl 0296.16001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.